Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 295, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 7, 2021, 4:39 AM CDT for Greer County, Jackson County, Kiowa County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2021, 4:39 AM CDT (09:39 UTC)
- Expired
- Jun 7, 2021, 5:03 AM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Greer County, OK, Jackson County, OK, Kiowa County, OK
The radar
The Altus AFB radar (KFDR), 76 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 2:48 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.7 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1369 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 2265 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.2
The text
As transmitted.
417
WUUS54 KOUN 070939
SVROUN
OKC055-065-075-071030-
/O.NEW.KOUN.SV.W.0295.210607T0939Z-210607T1030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
439 AM CDT Mon Jun 7 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
North central Jackson County in southwestern Oklahoma...
Northwestern Kiowa County in southwestern Oklahoma...
Eastern Greer County in southwestern Oklahoma...
* Until 530 AM CDT.
* At 438 AM CDT, a severe thunderstorm was located near Granite,
moving south at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Mangum, Granite, Blair, Lone Wolf, Hester and Altus-Lugert Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3509 9946 3507 9924 3474 9923 3477 9957
TIME...MOT...LOC 0938Z 005DEG 13KT 3501 9937
HAIL...1.00IN
WIND...60MPH
$$
JT1 follow-up statement
530
WWUS54 KOUN 071003
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
503 AM CDT Mon Jun 7 2021
OKC055-065-075-071013-
/O.CAN.KOUN.SV.W.0295.000000T0000Z-210607T1030Z/
Jackson OK-Kiowa OK-Greer OK-
503 AM CDT Mon Jun 7 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL JACKSON...
NORTHWESTERN KIOWA AND EASTERN GREER COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, therefore the warning has been cancelled.
LAT...LON 3509 9946 3507 9924 3474 9923 3477 9957
TIME...MOT...LOC 0959Z 005DEG 13KT 3492 9938
$$
JTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:14 AM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 7, 3:14 AM CDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Norman OK 314 AM CDT Mon Jun 7 2021 ...New LONG TERM... .SHORT TERM... (Today and tonight) Issued at 126 AM CDT Mon Jun 7 2021 Challenging forecast in the short term for precipitation chances given the disagreement among CAMS and synoptic models. The midlevel low currently centered near KS/MO/OK/AR border slowly lifts northeastward as a few shortwaves rotate around the center of the upper low. Periods of showers/thunderstorms are expected through tonight, though there is quite a bit of uncertainty as to timing and location as models struggle with precip development. Regardless, scattered storms are likely this morning, generally south of I-40. Locally heavy rainfall is a concern with a slight risk of flooding for southern Oklahoma and western north Texas. Thompson && .LONG TERM... (Tuesday through Sunday) Issued at 314 AM CDT Mon Jun 7 2021 Will have some lingering POPs east on Tuesday, then the upper trough will move east and the upper ridge will begin to build into the area. NAM and GFS both start pushing some very warm low-level air into the western and southern part of the area mid week as seen by the warm progged 850 mb temperatures, but it may be difficult to get surface temperatures quite as warm as these 850 mb temperatures would support given recent rainfall and high high dewpoints expected to remain over the area. A northern stream wave moves toward the northern Plains which will both act to flatten the upper ridge somewhat, but also nudge a front down the Plains into the area Thursday night or Friday. Beyond that, there are hints of a weakness around the east side of the ridge that could bring some precipitation to eastern sections of the area this weekend, but confidence is not high trying to key in on such a relatively subtle feature that far into the future. && .AVIATION... (06Z TAFS) Issued at 1056 PM CDT Sun Jun 6 2021 Still expecting showers and thunderstorms to develop over central OK, and move into southwestern OK and north TX overnight. However, coverage still appears questionable so have adjusted a few of the TAFs to exclude any mention of CB/TS. MVFR to IFR cigs, and perhaps some BR, will also remain in the forecast for early Monday morning. Flight conditions should improve rather quickly after 14-15Z. Additional shower and thunderstorm chances may continue after 15Z near PNC and SWO. && .UPPER AIR... Issued at 241 AM CDT Thu Jun 3 2021 No Upper Air flights are currently planned. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 82 68 84 72 / 60 20 10 0 Hobart OK 88 69 92 72 / 30 20 0 0 Wichita Falls TX 86 70 92 74 / 80 20 10 0 Gage OK 89 67 91 69 / 30 20 0 0 Ponca City OK 84 67 86 72 / 60 30 10 10 Durant OK 82 69 87 72 / 80 60 30 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...01 LONG TERM....26 AVIATION...03
Hazardous weather outlook, Jun 7, 12:21 AM CDT, 4 hours 18 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1221 AM CDT Mon Jun 7 2021 OKZ004>048-050>052-TXZ083>090-080530- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1221 AM CDT Mon Jun 7 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Overnight... .Thunderstorms... There is a Marginal Risk of severe thunderstorms early this morning across the western part of north Texas, and that part of southwestern Oklahoma southwest of a line from Cheyenne to Ardmore. The primary severe weather hazards will be hail up to the size of quarters and wind gusts up to 60 mph. In addition, locally heavy rainfall could result in flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Scattered thunderstorms will continue and redevelop on Monday with thunderstorm chances continuing through Tuesday. The potential for severe weather will be low on Monday and Tuesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jun 7, 1:46 AM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
146 AM CDT Mon Jun 7 2021
OKZ038-070715-
Comanche OK-
146 AM CDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR central Comanche County Until 215
AM CDT...
AT 144 AM CDT, a strong thunderstorm was located over western Fort
Sill, moving southeast at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
LAT...LON 3467 9871 3485 9861 3469 9824 3445 9848
3445 9850 3443 9850 3442 9851 3442 9854
TIME...MOT...LOC 0644Z 311DEG 9KT 3469 9857
JTSpecial weather statement, Jun 7, 1:48 AM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
148 AM CDT Mon Jun 7 2021
OKZ022-023-035-038-070715-
Kiowa OK-Washita OK-Caddo OK-Comanche OK-
148 AM CDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR Kiowa...southeastern Washita...
southwestern Caddo and northwestern Comanche Counties Until 215 AM
CDT...
AT 144 AM CDT, strong thunderstorms were along a line extending from
4 miles south of Mountain View to near Cooperton, moving southeast at
15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3525 9892 3507 9846 3454 9881 3456 9883
3459 9883 3459 9887 3490 9920
TIME...MOT...LOC 0644Z 305DEG 11KT 3504 9877 3485 9892
JTSpecial weather statement, Jun 7, 3:05 AM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
305 AM CDT Mon Jun 7 2021
OKZ036-TXZ083-085-070830-
Jackson OK-Wilbarger TX-Hardeman TX-
305 AM CDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Jackson...
northwestern Wilbarger and eastern Hardeman Counties Until 330 AM
CDT...
AT 301 AM CDT, strong thunderstorms were along a line extending from
6 miles northwest of Odell to 6 miles south of Eldorado, moving
southeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3451 9967 3452 9955 3452 9943 3426 9920
3416 9970 3451 9983
TIME...MOT...LOC 0801Z 333DEG 15KT 3442 9948 3438 9965
JTLocal storm report, Jun 7, 4:23 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
423 AM CDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM TSTM WND GST 4 S TIPTON 34.44N 99.14W
06/07/2021 M61 MPH TILLMAN OK MESONET
TIPTON MESONET
&&Local storm report, Jun 7, 4:24 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
424 AM CDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM TSTM WND GST 4 S TIPTON 34.44N 99.14W
06/07/2021 M59 MPH TILLMAN OK MESONET
TIPTON MESONET
&&The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 1:46 AM CDT | Special Weather Statement | OUN | Comanche | 29 min |
| Jun 7, 1:48 AM CDT | Special Weather Statement | OUN | Kiowa | 27 min |
| Jun 7, 1:51 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa, Washita | 39 min |
| Jun 7, 2:02 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 43 min |
| Jun 7, 2:27 AM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa | 48 min |
| Jun 7, 2:41 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 49 min |
| Jun 7, 3:04 AM CDT | Areal Flood Advisory | OUN | Comanche, Kiowa | 3 hr |
| Jun 7, 3:11 AM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 49 min |
| Jun 7, 3:15 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche | 45 min |
| Jun 7, 3:19 AM CDT | Severe Thunderstorm Warning | OUN | Jackson | 41 min |
| Jun 7, 3:30 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa, Tillman | 45 min |
| Jun 7, 3:53 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Jackson, Kiowa, Washita | 52 min |
| Jun 7, 4:10 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 50 min |
| Jun 7, 4:21 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Garvin, Grady | 39 min |
| Jun 7, 4:52 AM CDT | Areal Flood Advisory | OUN | Jackson, Kiowa, Tillman | 5 hr |
| Jun 7, 4:58 AM CDT | Areal Flood Advisory | OUN | Comanche | 3 hr |
| Jun 7, 5:00 AM CDT | Severe Thunderstorm Warning | OUN | Grady, McClain | 29 min |
| Jun 7, 5:01 AM CDT | Severe Thunderstorm Warning | OUN | Grady, McClain | 27 min |
| Jun 7, 6:47 AM CDT | River Flood Advisory | OUN | Atoka | 7 hr |
| Jun 7, 9:14 AM CDT | Areal Flood Advisory | OUN | Hughes | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.